# SDR 2024FA0000976

- Difficulty date: December 19, 2024
- Submitted: December 20, 2024
- Operation: General aviation
- Aircraft: N827AT
- Make and model: Piper PA-44-180
- Aircraft serial: 4496149
- Aircraft time: 11,596 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Tube
- Part number: 589661
- Condition: Separated
- Location: Zone 700
- Part time: 11,596 hours
- Component: Wheel Yoke Moun, Piper
- Component part number: 67038000
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE LANDING ROLL-OUT THE LEFT MAIN GEAR COLLAPSED. THE INSPECTION OF THE LANDING GEAR REVEALED THAT THE MAIN GEAR TUBE SEPARATED FROM THE FORK AT THE MOUNT. FURTHER INSPECTION INDICATED THAT THE TUBE HAD CRACKED AT THE MOUNT AND EVENTUALLY SHEARED OFF CAUSING SEPARATION FROM THE WHEEL YOKE. A MAGNIFIED VISUAL INSPECTION SHOWS SIGNIFICANT WEAR AROUND THE TUBE MOUNT BARREL. THIS IS AN INDICATION THAT THE TUBE HAD BEEN WORKING LOOSE IN THE BORE. THIS ISSUE WOULD BE DIFFICULT TO DETECT WITHOUT REMOVING THE TUBE FROM THE YOKE AND CHECKING FOR CRACKS.
